MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC FILMARRAY ME PANEL

BIOFIRE DIAGNOSTICS, LLC FILMARRAY ME PANEL
Model Number RFIT-ASY-0118
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: national hospital for tropical diseases (b)(6) reported a potential false negative escherichia coli k1 (e.Coli k1) result on the filmarray meningitis/encephalitis (me) panel after testing a csf sample from a 67-year-old, female patient.The customer reported that the patient was harmed as a consequence of the erroneous result.Biofire medical affairs team is currently assessing the case.Additionally, biofire¿s investigation into this event is ongoing and further information has been requested from the customer.The full investigation and associated conclusions will be provided in the final report.No remedial action, corrective action, preventive action, or fsca has been deemed necessary at this time.Conclusion: n/a for initial report.
 
Event or Problem Description
Summary: (b)(6) hospital for tropical diseases (hanoi, vietnam) reported a potential false negative escherichia coli k1 (e.Coli k1) result on the filmarray meningitis/encephalitis (me) panel after testing a csf sample from a 67-year-old, female patient.The customer reported that the patient was harmed as a consequence of the erroneous result.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.
 
Additional Manufacturer Narrative
Investigation: the patient was a 67-year-old female in the icu department.The patient was immunocompromised with nasopharyngeal carcinoma but was stable after chemotherapy.The patient was diagnosed with septic shock at another hospital before being transferred to the customer site.At the time of sample collection, the patient was being treated with meropenem (1g x 6 vials/day).On (b)(6) 2025, the csf sample from the patient was tested on the filmarray meningitis/encephalitis (me) panel.The me panel reported all analytes as not detected.The patient's wbc was "+++." gram-negative bacilli were observed on gram stain.E.Coli was recovered from culture and identified via vitek® 2.On (b)(6) 2025, gram stain result was reported to the clinician at 01:30, and me panel at 08:48.The customer had initially communicated that that the patient's treatment was delayed, the patient was harmed, and the patient was in coma and receiving mechanical ventilation.The customer provided additional information stating the patient was on meropenem before the me panel result was provided and remained on meropenem when the alleged false negative was reported.Patient management was not modified based on the discrepant me panel result.The patient's final diagnosis was "septic shock, coma, bacterial meningitis caused by e.Coli, nasopharyngeal carcinoma - stable after chemotherapy." the analysis of the me panel run file showed flat line signatures for the e.Coli k1 assay, suggesting that nucleic acid was not present for the target of this assay.Quality control (qc) records for pouch lot# 3sut25 (kit lot# 1047225) were reviewed.This pouch lot passed qc criteria and was found within specifications.No run malfunction occurred at the customer site and the filmarray instrument (serial number# (b)(6)) was working within designed specifications.Conclusion: the investigation concluded that the most likely cause of the discrepant e.Coli k1 result was sensitivity/specificity differences between the me panel and culture.It is likely that an off-panel strain of e.Coli was present in the sample and the me panel was functioning as intended.According to the me panel's instruction booklet (www.Online-ifu.Com/iti0035), the me panel only identifies e.Coli strains possessing the k1 capsular antigen; all other e.Coli strains/serotypes will not be detected.Although rare, discrepancies between me panel and comparator testing are part of the normal performance of the product and negative results should not be used as the sole basis for diagnosis, treatment, or other management decisions.The detection of target nucleic acid depends upon proper handling, storage, and the preparation of the sample.Failure to observe proper procedures in any one of these steps can lead to incorrect results.Biofire recommends that results from the me panel should be used in conjunction with and correlated with the clinical history, epidemiological data, and other data available to the clinician evaluating the patient.The me panel is a qualitative multiplexed nucleic acid-based in vitro diagnostic test intended for use with filmarray systems.The me panel is capable of simultaneous detection and identification of multiple bacterial, viral, and yeast nucleic acids directly from csf specimens obtained via lumbar puncture from individuals with signs and/or symptoms of meningitis and/or encephalitis.Note: the customer stated that the patient was undergoing chemotherapy for a nasopharyngeal carcinoma and was immunocompromised at the time of the csf sample collection.According to the me panel instruction booklet, the performance of the me panel has not been specifically evaluated for csf specimens collected from immunocompromised individuals.Additionally, the customer stated the patient received treatment prior to the csf sample collection.According to the me panel instruction booklet, the performance of the me panel has not been specifically evaluated for csf specimens collected from individuals on antimicrobial treatment.Clinical performance can be found in tables 9, 14, and 15 of the me panel instruction booklet (www.Online-ifu.Com/iti0035).
 
Event or Problem Description
Summary: (b)(6), (vietnam) reported a potential false negative escherichia coli k1 (e.Coli k1) result on the filmarray meningitis/encephalitis (me) panel after testing a csf sample from a 67-year-old, female patient.The patient was not affected due to the discrepant me panel result.The customer had initially communicated that that the patient's treatment was delayed, the patient was harmed, and the patient was in coma and receiving mechanical ventilation.It was unclear whether the patient¿s coma and need for mechanical ventilation were related to the me panel result; therefore, an initial report was submitted out of an abundance of caution.However, the customer later clarified that the patient's treatment was not affected due to the me panel.The investigation concluded that the most likely cause of the discrepant e.Coli k1 result was sensitivity/specificity differences between the me panel and culture.

Brand Name
FILMARRAY ME PANEL
Common Device Name
FILMARRAY ME PANEL
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
3857701328
MDR Report Key23648742
Report Number3002773840-2025-00080
Device Sequence Number4823321
Product Code PLO
UDI-Device Identifier00815381020123
UDI-Public00815381020123
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K160462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model NumberRFIT-ASY-0118
Device Lot Number1047225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale